NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Saturday, September 20, 2014
Side affects of actenol
I am 41 years old and as of last year I have been taking Actenol under the direction of my physician. I had a bone scan done and it showed osteopenia in my hips and the beginning of osteoporosis in my spine. I had many tests run dealing with thyroid, cancer, and kidneys. Everything came back normal, so my physician said that I was an unusual case and that the best that he could recommend was to start taking Actenol which I have done. I have recently heard that studies show that Actenol increases your risk in getting breast or uterine cancer. I was wondering if this information was correct and if it is wise for me to be taking this medication at my age.
If you are still premenopausal, it would be unusual to have osteoporosis. If you have no other risk factors for osteoporosis (smoker, anorexia, steroid use, etc), it might be advisable to see an osteoporosis expert to be sure there is no other underlying problem (celiac disease even in the absence of GI symptoms or excessive loss of calcium in the urine, to mention a couple).
Margery Gass, MD
Formely, Professor, Clinical Obstetrics & Gynecology
College of Medicine
University of Cincinnati